Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP and Lipodystrophie
Nov 11, 2004

Hi, I have a question about PEP and Lipodystrophy. I had a PEP in sept 2003. For 10 days I took two different products, then for three weeks only one (it was considered very strong and had three substances, I don't remember the names). After the PEP I turned out to be negative and didn't notice anything new or strange on my body. Now, one year later, I observed, comparing my photos from about two years ago and also with my clothes, that my face has become thinner and my belly and hips are bigger (arms and legs are the same). Is it possible that the PEP has a long term side effect, in this case Lipodystrophy? Might the PEP have changed my organism forever? Or is it just a normal process for a woman of 42 that face gets thinner and belly and hips bigger? Thank you for answering!

Response from Dr. Henry

Although is is theoretically possible that use of HIV drugs could cause your problem, it seems very unlikely. I haven't seen anything like you describe though a few persons could perhaps be (through genetics) to be very susceptbile to the mitochondrial effects of nucleosides but again I would consider another explanation. KH



Previous
Half an hour between food and kaletra
Next
alternate medicines

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement